Lightning, Santa Rosa
- When
- April 14, 3:31 PM CST
- Where
- Santa Rosa County, 4 mi ENE of Gulf Breeze
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.372, -87.088
A lightning strike resulted in a house fire.
Thunderstorms produced lightning which caused damage in northwest Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms produced lightning which caused damage in northwest Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 14, 3:09 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
409 PM CDT TUE APR 14 2015
.SHORT TERM [TONIGHT AND WEDNESDAY]...LATEST SURFACE ANALYSIS SHOWS
A NEARLY STATIONARY FRONT EXTENDING FROM CENTRAL LOUISIANA THROUGH
CENTRAL ALABAMA. AN UPPER-LEVEL DISTURBANCE...INTERACTING WITH A VERY
MOIST AIRMASS...INITIATED TODAY'S FIRST ROUND OF CONVECTION. AND
GUESS WHAT? ROUND 2 IS ON ITS WAY. WATER VAPOR IMAGERY SHOWS THE NOSE
OF THE NEXT UPPER-LEVEL JET STREAK MOVING INTO THE WESTERN GULF. THIS
FEATURE HAS ALREADY IGNITED CONVECTION IN THE RIO GRANDE VALLEY OF
DEEP SOUTH TEXAS...AND SIMILAR TO THIS MORNING...SHOULD HEAD OUR WAY
LATER TONIGHT. FORECAST SOUNDINGS INDICATE THE ATMOSPHERE ACROSS OUR
REGION WILL REMAIN VERY MOIST...WITH PRECIPITABLE WATER VALUES REMAIN
NEAR 2 INCHES FROM SOUTHEAST MISSISSIPPI INTO SOUTHWEST ALABAMA.
LONG STORY SHORT...IT'S GOING TO RAIN. ADDITIONAL CONVECTION WILL BE
IGNITED AS THE UPPER JET STREAK/ASSOCIATED DISTURBANCE ENTERS OUR
AREA. AND WITH ANTECEDENT SOIL CONDITIONS MORE-OR-LESS SATURATED...
ESPECIALLY CLOSER TO THE COAST...THE POSSIBILITY OF FLASH FLOODING
WILL CONTINUE THROUGH WEDNESDAY. AS SUCH...I HAVE EXTENDED THE FLASH
FLOOD WATCH THROUGH 6 PM WEDNESDAY. SUBSEQUENT SHIFTS MAY DECIDE TO
EXPAND THE AREA...BUT I HAVE HELD OFF FOR NOW GIVEN THE EXPECTED
LOCATIONS OF HEAVY RAIN.
SPEAKING OF RAINFALL AMOUNTS...I HAVE INCREASED FORECAST RAINFALL
AMOUNTS THROUGH THE NEXT 24 HOURS WITH THIS FORECAST PACKAGE. AS A
GENERAL RULE...WE WILL BE ABOVE WPC GUIDANCE JUST ABOUT EVERYWHERE.
THE INITIAL FOCUS OF THE HEAVY (CONVECTIVE) RAINFALL WILL BE FROM
SOUTH-CENTRAL ALABAMA INTO THE WESTERN FLORIDA PANHANDLE. THIS
EVENING...POSSIBLY BY 9 PM...ADDITIONAL AREAS OF HEAVY RAINFALL WILL
LIKELY DEVELOP AS THE NEXT DISTURBANCE/JET STREAK INTERACTS WITH HIGH
SURFACE MOISTURE CONVERGENCE CLOSER TO THE COAST. /BUTTS/
[WEDNESDAY NIGHT THROUGH THURSDAY NIGHT]...CONTINUED SOUTHWEST FLOW
WITH ENORMOUS AMOUNTS OF WATER VAPOR WILL FEED THIS MIGHTY ATMOSPHERIC
RIVER WE ARE DEALING WITH. A SERIES OF PERTURBATIONS IN THE MEAN 500
MB FLOW WILL PASS OVER OUR REGION AT APPROXIMATELY 6 TO 12 HOUR
INTERVALS HELPING TO FORCE CONVECTION...BUT ON THE BACK SIDE OF THESE
PERTURBATIONS WILL BE SOME DOWNWARD FORCING BRINGING ABOUT LULLS IN
THE RAINFALL.
A CLOSED UPPER LOW OVER EASTERN WYOMING WILL DRIFT SOUTHEAST INTO
THE EASTERN GREAT PLAINS. CONNECTED SURFACE LOW WILL BE ABSORBED INTO
A LARGE TROUGH ORIGINATING OUT OF LABRADOR. GFS TELLS US THAT WILL
SEND A FRONT THROUGH US SUNDAY MORNING. DIFLUENT 500 MB FLOW IS
NOTED AS WELL WITH THESE IMPULSES FORCING THE CONVECTION. A
STATIONARY FRONT IS LOCATED OVER ACROSS THE MID SOUTH...EASTWARD TO
THE SOUTHERN PIEDMONT PLATEAU REGION. THE FORECAST PRECIPITABLE WATER
APPROXIMATING 1.6 INCHES IS NEAR 2 STANDARD DEVIATIONS ABOVE THE MEAN
FOR THIS TIME OF YEAR...SO THIS IS YET ANOTHER SIGNAL OF A RISK OF
LOCALLY HEAVY RAINFALL. WHAT THE DIFFICULTY IS AT THIS POINT IS
DETERMINING HOW THE MESOSCALE ACTORS WILL CONFIGURE THE
LOCATION...INITIATION...AND DURATION OF THESE HEAVY RAIN PERIODS. THE
LARGE SCALE MODELS POINT TO 5 TO 10 COUNTY- SIZE RAIN MAXIMA OF
APPROXIMATELY HALF AN INCH APPROXIMATELY EVERY OTHER 6 HOUR
PERIOD...AND THAT IS REPRESENTED IN OUR QPF GRIDS. HIGH TEMPERATURES
RANGING IN THE MID TO UPPER 70S. LOWS RANGING FROM 65 TO 70.
THANKS TO OUR NEIGHBORS LIX AND BMX FOR COORDINATION.
77/BD
&&
.MARINE...PERIODS OF SHOWERS AND THUNDERSTORMS...SOME PRODUCING
TORRENTIAL RAINFALL...WILL CONTINUE ACROSS THE MARINE AREAS THROUGH
WEDNESDAY. WINDS AND WAVES WILL BE HIGHER IN AND AROUND ANY SHOWERS
AND THUNDERSTORMS. OUTSIDE OF THESE AREAS...LIGHT TO MODERATE
SOUTHERLY WINDS WILL CONTINUE. /BUTTS/
&&
.AVIATION...
A SERIES OF DISTURBANCES IN THE UPPER ATMOSPHERE WILL CONTINUE TO
INTERACT WITH ABUNDANT LOW-LEVEL MOISTURE TO ALLOW PERIODS OF
SHRA/TSRA TO DEVELOP. EXPECT LOW CLOUDS AND SHRA/TSRA TO RESULT IN
REDUCED FLIGHT CATEGORIES AT AREA TERMINALS THROUGH 15/1800 UTC. CIGS
SHOULD LARGELY REMAIN IN IFR TERRITORY ACROSS SE MS AND SW AL...WITH
PERIODS OF MVFR CIGS POSSIBLE. IT'LL BE DIFFICULT TO PRECISELY TIME
THESE CONVECTIVE PERIODS...BUT EXPECT SW AL TO SEE MUCH OF THE +RA
THROUGH 15/0000 UTC...BEFORE SHIFTING TOWARD NW FL/S- CENTRAL AL
AROUND 15/0000 UTC. WINDS SHOULD REMAIN SE-S 5-10 KTS... WITH HIGHER
GUSTS IN VICINITY OF ANY CONVECTION. /BUTTS/
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 67 76 67 77 68 / 80 70 30 70 50
PENSACOLA 68 76 69 76 69 / 80 80 30 70 50
DESTIN 70 75 70 76 70 / 70 80 30 70 50
EVERGREEN 67 77 65 78 66 / 90 70 30 60 50
WAYNESBORO 65 77 65 79 65 / 90 70 30 60 60
CAMDEN 66 76 65 78 66 / 90 70 40 60 40
CRESTVIEW 67 77 66 78 67 / 70 70 30 60 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ESCAMBIA-LOWER
BALDWIN-LOWER MOBILE-UPPER BALDWIN-UPPER MOBILE-WASHINGTON.
FL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR COASTAL ESCAMBIA-
COASTAL OKALOOSA-COASTAL SANTA ROSA-INLAND ESCAMBIA-INLAND
OKALOOSA-INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR GEORGE-GREENE-
PERRY-STONE-WAYNE.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1137 AM CDT TUE APR 14 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151645- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1137 AM CDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THE PERIOD. SEVERAL ROUNDS OF SHOWERS WITH EMBEDDED THUNDERSTORM PERSIST THROUGH THE OVERNIGHT HOURS. A GENERAL 1 TO 2 INCHES OVER MOST AREAS CAN BE EXPECTED...HOWEVER...ISOLATED TOTALS MAY EASILY EXCEED SIX INCHES IN THREE HOURS ON A VERY ISOLATED BASIS. THE GREATEST COVERAGE AND HIGHEST RAINFALL TOTALS WILL BE CLOSER TO THE COAST AND WEST OF I-65 TODAY AND WILL THEN SHIFT EASTWARD THIS AFTERNOON AND EVENING. LOCAL CREEK FLOODING...AS WELL AS WATER FLOWING OVER ROADWAYS WILL DEVELOP IN AREAS THAT RECEIVE THE HIGHEST RAIN. A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A POTENTIALLY DANGEROUS FLOOD AND FLASH FLOOD PATTERN PERSISTS THROUGH LATE SUNDAY WITH LINGERING EFFECTS INTO EARLY NEXT WEEK AS NO LESS THAN 5 TO 10 ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST TO MOVE FROM WEST TO EAST ACROSS THE LOCAL AREA. AT THIS TIME...CONFIDENCE IN FLOODING IS HIGHEST CLOSER TO THE COAST AND WEST OF THE I-65 CORRIDOR (TO ALSO INCLUDE BALDWIN COUNTY ALABAMA)...BUT THIS BY NO MEANS EXCLUDES ANY PART OF THE LOCAL AREA...ESPECIALLY THE NW FLORIDA PANHANDLE. AT THIS POINT...IT IS IMPOSSIBLE TO DETERMINE WHERE EACH UPCOMING ROUND OF HEAVY RAINFALL WILL SET UP...BUT THE ENTIRE REGION SHOULD BE ON ALERT FOR A CONTINUED VERY ELEVATED FLASH FLOOD AND FLOOD RISK THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT...STORMS SPOTTERS COULD BE ACTIVATED TO RELAY RAINFALL REPORTS OVER THE NEXT SEVERAL DAYS. GMZ630>635-650-655-670-675-151645- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1137 AM CDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS AND SEAS WILL BE HIGHER IN AND AROUND HEAVY SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND SEAS WILL BE HIGHER IN AND AROUND HEAVY SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1211 PM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 1 S BEATRICE 30.72N 88.95W
04/14/2015 STONE MS EMERGENCY MNGR
ROAD BARRICADED DUE TO WATER FLOWING OVER THE ROADWAY.
&&
MBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
109 PM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM WATER SPOUT 5 SE BROOKLEY FIELD AIR 30.58N 88.01W
04/14/2015 GMZ630 AL TRAINED SPOTTER
REPORTED WATERSPOUT OVER MOBILE BAY
&&
MBROWNThe national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
A lightning strike resulted in a house fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572608.